Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 39, NWS Miami, FL

April 7, 2022Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 7, 2022, 2:01 PM EDT for Broward County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2022, 2:01 PM EDT (18:01 UTC)
Expired
Apr 7, 2022, 2:30 PM EDT
In force
29 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Broward County, FL

The radar

The Miami radar (KAMX), 69 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

319 
WUUS52 KMFL 071801
SVRMFL
FLC011-071830-
/O.NEW.KMFL.SV.W.0039.220407T1801Z-220407T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
201 PM EDT Thu Apr 7 2022

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Broward County in southeastern Florida...

* Until 230 PM EDT.

* At 201 PM EDT, a severe thunderstorm was located over Twin Lakes,
  or near Lauderdale-By-The-Sea, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Plantation and
  Sunrise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2610 8023 2629 8023 2632 8002 2608 7996
TIME...MOT...LOC 1801Z 263DEG 32KT 2619 8015 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hadi
2 follow-up statements
621 
WWUS52 KMFL 071815
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
215 PM EDT Thu Apr 7 2022

FLC011-071830-
/O.CON.KMFL.SV.W.0039.000000T0000Z-220407T1830Z/
Broward FL-
215 PM EDT Thu Apr 7 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL BROWARD COUNTY...

At 215 PM EDT, a severe thunderstorm was located near Sea Ranch
Lakes, or near Lauderdale-By-The-Sea, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fort Lauderdale, Pompano Beach, Deerfield Beach, Lighthouse Point and
Lauderdale-By-The-Sea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2632 8003 2609 8003 2610 8018 2631 8011
TIME...MOT...LOC 1815Z 263DEG 32KT 2621 8001 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hadi
260 
WWUS52 KMFL 071820
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
220 PM EDT Thu Apr 7 2022

FLC011-071830-
/O.EXP.KMFL.SV.W.0039.000000T0000Z-220407T1830Z/
Broward FL-
220 PM EDT Thu Apr 7 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWARD COUNTY WILL
EXPIRE AT 230 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

LAT...LON 2632 8003 2609 8003 2610 8018 2631 8011
TIME...MOT...LOC 1820Z 263DEG 32KT 2622 7996 

$$

Hadi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:20 AM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 7, 9:20 AM EDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Miami FL
920 AM EDT Thu Apr 7 2022

.UPDATE...

Not much to change from ongoing forecast philosophy, other than
touching POPs for the frontal boundary approaching the area. Also,
the threat for strong storms seems to be gradually extending
further south than anticipated per most recent model solutions,
so will adjust our wording to reflect that. Surely another update
will be on the works with the upcoming SPC analyses. For now,
we'll keep underscoring the potential for strong to isolated
severe storms mainly north of I-75, but with potential for the
threat to extend further south, including the Miami metro areas.

&&

.AVIATION(12Z TAFS)...

VFR should prevail today, but with potential for some MVFR/VFR
periods with any thunderstorm that approaches a terminal. Best
chances for rain/storms will reside over the east coast terminals,
especially with afternoon sea breeze circulations. The situation
will be handled with AMDs as necessary. Gusty southerly winds
expected through the rest of today, then veering more southwest
this evening ahead of an approaching front.

&&

.PREV DISCUSSION... (Issued 311 AM EDT Thu Apr 7 2022)

..Unsettled pattern continues today...

SHORT TERM (Today through Friday)...
The pattern begins to shift on Thursday as a cold front approaches South
Florida. At the mid-levels, a large area of low pressure will push from
the upper Midwest into the Great Lakes. Shortwave troughs circling the low
 will allow for enhancement of convection when they become coincident.
Reaching into the upper levels of the atmosphere, a southern stream jet
will stretch from the Gulf of Mexico into Florida as the northern stream
jet dips into the southeastern United States on Thursday. This will allow
for the unsettled pattern to persist through at least tonight.

Ahead of the front, a building southwesterly flow will allow for warm, moist
 air to remain over the region on today with the potential for yet another
hot, stormy day. There could still be enough of a temperature contrast to
allow sea breezes to develop though the brisk flow could hinder the Atlantic
sea breeze from pushing too far inland which could again provide a focus for
enhanced convection this afternoon and evening. With the frontal boundary
and the supporting dynamics present, strong to severe thunderstorms are
once again a concern today with a focus generally north of Alligator Alley
though some activity south of there could become vigorous depending on
boundary interactions. The primary hazards of note are strong to locally
damaging winds, hail (with cold temperatures persisting aloft), localized
flooding from excessive rainfall, and a non-zero chance for tornadic activity.

Things begin to change on Friday as the front pushes through the region
allowing for drier air to enter the region. Rain chances will decrease from
northwest to southeast though some lingering convection could remain around
the Atlantic waters and even far southeastern Florida depending on how
quickly the cold front is able to progress offshore.

LONG TERM (Friday night through Wednesday)...
High pressure will build in over the Gulf of Mexico behind the
front allowing for a northerly to northwesterly flow to develop
which will allow for cooler temperatures heading into the weekend.
While the coastal east coast metro areas will hang on to the 60s
on Sunday morning, which appears to be the coolest in the forecast
period, portions of the Lake Okeechobee region could see upper
40s to lower 50s that morning.

The high center will slowly shift eastward over the weekend before emerging
into the Atlantic early next week which will cut off the northerly flow and
allow the return of an easterly to southeasterly flow by Monday. Accordingly,
the easterly flow off the Atlantic will allow the air mass to moderate with
warmer, moist air returning to the region though rain chances will remain
fairly low to close out the long term forecast period mid-week.

AVIATION(06Z TAFS)...
VFR conditions expected through the cycle. There could be some
additional convection on Thursday afternoon, especially for east
coast sites, and short-fused amendments may be necessary. Gusty
southerly winds expected during the daytime veering more SW into
the evening hours ahead of an approaching front.

MARINE...
Breezy southerly flow will shift to the southwest today as a cold front
approaches the region. These winds will likely exceed cautionary thresholds
and could even exceed SCA conditions for a time over the Atlantic waters.
Showers and thunderstorms will remain possible through the frontal passage
late today into tonight. Behind the front, a breezy northwesterly flow will
develop over the Atlantic and Gulf waters for the end of the week and into
the upcoming weekend. With increasing winds and seas, hazardous marine
conditions will be possible over the weekend.

BEACHES...
The rip current risk over the Atlantic beaches will diminish heading into
the weekend as the surface wind flow maintains an offshore component.
Conversely the risk will increase along the Gulf beaches as southwesterly
flow first increases ahead of a cold front today and then breezy
northwesterly winds prevail behind the cold front into the coming
weekend.&&

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  84  62  83 /  30  10   0   0
West Kendall     69  85  59  83 /  30  10   0   0
Opa-Locka        70  84  61  82 /  30  10   0   0
Homestead        70  83  61  81 /  30  10   0   0
Fort Lauderdale  71  83  62  82 /  20  10   0   0
N Ft Lauderdale  70  81  62  81 /  20  10   0   0
Pembroke Pines   69  83  60  82 /  20  10   0   0
West Palm Beach  67  80  60  81 /  30  10   0   0
Boca Raton       69  82  61  82 /  30  10   0   0
Naples           70  80  64  80 /  30   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...AR
Today through Friday and Marine...Kelly
Friday Night through Wednesday...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 7, 3:28 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
328 AM EDT Thu Apr 7 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
328 AM EDT Thu Apr 7 2022

...Isolated Severe Storms Possible Today...
...Gulf Beaches: Building Rip Current Risk...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered showers and thunderstorms
will be possible this afternoon and evening, generally focused
north of Tamiami Trail. The strongest activity may produce
damaging winds, hail, locally heavy rainfall, and tornadic
activity.

Hail: The strongest thunderstorms could contain hail up to the size
of quarters, mainly north of Alligator Alley.

Wind: The strongest thunderstorms could contain damaging wind gusts
58 mph or greater.

Flooding: Heavy downpours from thunderstorms could lead to localized
flooding, particularly over portions of Palm Beach, Broward, and
Miami-Dade Counties.

Waterspouts: A waterspout or two will be possible across all the
South Florida waters.

Tornado: Tornadic activity is possible with the strongest storms today,
particularly north of Tamiami Trail.

Rip Currents: While the risk of rip currents will be dropping along the
Atlantic beaches today, the risk will be increasing along the Gulf
beaches starting tonight behind a cold front.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The risk of rip currents may increase for the end of the week and
into the upcoming weekend for the Gulf Beaches as a breezy
northwesterly wind flow develops behind a cold front.

Hazardous marine conditions will be possible later this week
and into the upcoming weekend behind a cold front.

Temperatures could drop into the upper 40s and 50s across inland
portions of Southern Florida on Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, hail, and
flooding to the National Weather Service Forecast Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Apr 7, 1:16 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
116 PM EDT Thu Apr 7 2022

FLZ071-072-071745-
Inland Broward County FL-Metro Broward County FL-
116 PM EDT Thu Apr 7 2022

...A gusty thunderstorm will impact portions of Broward County
through 145 PM EDT...

At 115 PM EDT, National Weather Service meteorologists were tracking
a gusty thunderstorm near Weston, or near Sunrise, moving northeast
at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Coral Springs, Pompano Beach, Davie,
Plantation, Sunrise, Tamarac, Margate, Lauderhill, Weston, Coconut
Creek, Oakland Park, North Lauderdale, Lauderdale Lakes, Cooper City,
Parkland, Broadview-Pompano Park, St. George and Sunshine Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2601 8041 2618 8050 2626 8032 2632 8019
      2609 8018
TIME...MOT...LOC 1715Z 244DEG 21KT 2614 8037

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Apr 7, 1:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
149 PM EDT Thu Apr 7 2022

FLZ067-068-072-168-172-071815-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
149 PM EDT Thu Apr 7 2022

...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 215 PM EDT...

At 149 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Hamptons At Boca Raton, or near Boca
Raton, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton
Beach, Delray Beach, Margate, Lake Worth, Lighthouse Point, Palm
Beach, Highland Beach, Ocean Ridge, Coconut Creek, Parkland, Lantana,
Atlantis, Hillsboro Beach, Mission Bay, Boca Pointe and Boca Del Mar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2621 8018 2645 8031 2662 8005 2641 7996
TIME...MOT...LOC 1749Z 235DEG 27KT 2638 8016

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

NC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 1:01 PM EDTSmall Craft AdvisoryMFL15 hr
Apr 7, 1:16 PM EDTSpecial Weather StatementMFLBroward29 min
Apr 7, 1:43 PM EDTSevere Thunderstorm WarningMFLBroward32 min
Apr 7, 1:48 PM EDTSpecial Marine WarningMFL87 min
Apr 7, 1:49 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Apr 7, 2:39 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Apr 7, 3:07 PM EDTSpecial Marine WarningMFL38 min
Apr 7, 4:23 PM EDTSpecial Weather StatementMFLMiami-Dade37 min
Apr 7, 5:08 PM EDTSpecial Weather StatementMFLBroward37 min
Apr 7, 5:58 PM EDTSpecial Marine WarningMFL32 min
Apr 7, 6:26 PM EDTSpecial Marine WarningMFL64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.